Hello, after being on Yervoy and Opdivo I started seeing significant changes in my thyroid numbers. Eventually I was diagnosed with Hypophysitis. This was identified as an adverse effect of the immunotherapy drugs. I am currently only on Opdivo.
My last CT scan indicated my thyroid has completely atrophied. My TSH remains below 0.
IMPORTANT: I recommend you develop a very good relationship with your Endocrinologist and that there is a proactive open dialogue between your Endo. and your Oncologist.
There are other factors to measure which track changes in Thyroid, for example ACTH and Cortisol levels, T4. All these changes must be viewed in entirety.
When I have lab work done prior to my monthly infusions they measure TSH but not ACTH. (That is done by the Endocrinologist.)It takes persistence to stay on top of the bloodwork trends, ask questions and get someone to do something about it as needed. I keep a graph of all indicators.
In retrospect I would have been more diligent EARLIER in requesting an endocrinologist who specifically had a track record of working closely with an oncologist. Some cancer centers consider this a holistic approach. But in my case, I have have had to drive this.
Note: You know best how you are feeling. I suggest adjusting your Levothroxene/ Synthroid or other Thyroid meds until you find a new normal you, ha! and your numbers appear steady. By the way, I would encourage you to try to schedule more frequent appointments with your Endocrinologist. Mine wants to meet every 4 months! This is a LONG time interval when you have cancer, and are undergoing so many changes in your body.
I hope this information is helpful. It is hard enough dealing with having cancer but the unexpected addition of adverse infusion-related side effects and associated thyroid issues requires personal resolve and dedication to find a solution. I do feel better now. So hang in there and sort it out.
Best of success to you.